Alert archive / Georgia / Wind Advisories in 2023

Wind Advisory 1, NWS Charleston, SC

March 3, 20237 counties in Georgia; 5 counties in South Carolina

NWS Charleston, SC issued this wind advisory at Mar 3, 2023, 2:58 AM EST for 7 counties in Georgia; 5 counties in South Carolina. It took effect at Mar 3, 2023, 12:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2023, 2:58 AM EST (07:58 UTC)
In effect from
Mar 3, 2023, 12:00 PM EST
Expired
Mar 4, 2023, 12:00 AM EST
In force
12 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 29 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2023-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2023-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

336 
WWUS72 KCHS 030758
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
258 AM EST Fri Mar 3 2023

GAZ087-088-099-100-114-115-031600-
/O.NEW.KCHS.WI.Y.0001.230303T1700Z-230304T0500Z/
Jenkins-Screven-Candler-Bulloch-Tattnall-Evans-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Reidsville, and Claxton
258 AM EST Fri Mar 3 2023

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST
TONIGHT...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Jenkins, Screven, Candler, Bulloch, Tattnall and Evans 
  Counties.

* WHEN...From noon today to midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SCZ045-031600-
/O.CON.KCHS.LW.Y.0006.230303T1700Z-230304T1200Z/
Inland Berkeley-
Including the cities of Goose Creek and Moncks Corner
258 AM EST Fri Mar 3 2023

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 AM
EST SATURDAY FOR LAKE MOULTRIE...

* WHAT...Southwest winds 10 to 20 knots with gusts up to 30 
  knots and waves 1 to 2 feet expected.

* WHERE...Lake Moultrie.

* WHEN...From noon today to 7 AM EST Saturday.

* IMPACTS...Strong winds and rough waves on Lake Moultrie will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Moultrie should use extra caution since strong
winds and rough waves can overturn small craft.

&&

$$
6 follow-up statements
430 
WWUS72 KCHS 031112
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
612 AM EST Fri Mar 3 2023

GAZ087-088-099-100-114-115-031915-
/O.CON.KCHS.WI.Y.0001.230303T1700Z-230304T0500Z/
Jenkins-Screven-Candler-Bulloch-Tattnall-Evans-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Reidsville, and Claxton
612 AM EST Fri Mar 3 2023

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
EST TONIGHT...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Jenkins, Screven, Candler, Bulloch, Tattnall and Evans 
  Counties.

* WHEN...From noon today to midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SCZ045-031915-
/O.CON.KCHS.LW.Y.0006.230303T1700Z-230304T1200Z/
Inland Berkeley-
Including the cities of Goose Creek and Moncks Corner
612 AM EST Fri Mar 3 2023

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 AM
EST SATURDAY FOR LAKE MOULTRIE...

* WHAT...Southwest winds 10 to 20 knots with gusts up to 30 
  knots and waves 1 to 2 feet expected.

* WHERE...Lake Moultrie.

* WHEN...From noon today to 7 AM EST Saturday.

* IMPACTS...Strong winds and rough waves on Lake Moultrie will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Moultrie should use extra caution since strong
winds and rough waves can overturn small craft.

&&

$$
965 
WWUS72 KCHS 031433
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
933 AM EST Fri Mar 3 2023

SCZ045-032245-
/O.CAN.KCHS.LW.Y.0006.230303T1700Z-230304T1200Z/
/O.EXA.KCHS.WI.Y.0001.230303T1700Z-230304T0500Z/
Inland Berkeley-
Including the cities of Goose Creek and Moncks Corner
933 AM EST Fri Mar 3 2023

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Inland Berkeley County.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SCZ040-042>044-032245-
/O.EXA.KCHS.WI.Y.0001.230303T1700Z-230304T0500Z/
Allendale-Hampton-Inland Colleton-Dorchester-
Including the cities of Allendale, Hampton, Yemassee, Walterboro,
Saint George, and Summerville
933 AM EST Fri Mar 3 2023

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Allendale, Hampton, Inland Colleton and Dorchester 
  Counties.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GAZ087-088-099-100-114-115-032245-
/O.CON.KCHS.WI.Y.0001.230303T1700Z-230304T0500Z/
Jenkins-Screven-Candler-Bulloch-Tattnall-Evans-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Reidsville, and Claxton
933 AM EST Fri Mar 3 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Jenkins, Screven, Candler, Bulloch, Tattnall and Evans 
  Counties.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
157 
WWUS72 KCHS 032005
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
305 PM EST Fri Mar 3 2023

SCZ048>050-052-040415-
/O.EXA.KCHS.WI.Y.0001.000000T0000Z-230304T0500Z/
Beaufort-Coastal Colleton-Charleston-Tidal Berkeley-
Including the cities of Beaufort, Hilton Head Island, 
Edisto Beach, Charleston, North Charleston, Mount Pleasant, 
and Daniel Island
305 PM EST Fri Mar 3 2023

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Beaufort, Coastal Colleton, Charleston and Tidal 
  Berkeley Counties.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Winds will be higher on bridges and overpasses. This may cause
  difficult driving conditions for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GAZ087-088-099-100-114-115-SCZ040-042>045-040415-
/O.CON.KCHS.WI.Y.0001.000000T0000Z-230304T0500Z/
Jenkins-Screven-Candler-Bulloch-Tattnall-Evans-Allendale-Hampton-
Inland Colleton-Dorchester-Inland Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Reidsville, Claxton, Allendale, Hampton, Yemassee, Walterboro, 
Saint George, Summerville, Goose Creek, and Moncks Corner
305 PM EST Fri Mar 3 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of southeast Georgia and southeast South 
  Carolina.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
728 
WWUS72 KCHS 032103 CCA
NPWCHS

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Charleston SC
403 PM EST Fri Mar 3 2023

SCZ048>050-052-040415-
/O.COR.KCHS.WI.Y.0001.000000T0000Z-230304T0500Z/
Beaufort-Coastal Colleton-Charleston-Tidal Berkeley-
Including the cities of Beaufort, Hilton Head Island, 
Edisto Beach, Charleston, North Charleston, Mount Pleasant, 
and Daniel Island
403 PM EST Fri Mar 3 2023

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Beaufort, Coastal Colleton, Charleston and Tidal 
  Berkeley Counties.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Winds will be higher on bridges and overpasses. This may cause
  difficult driving conditions for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GAZ087-088-099-100-114-115-SCZ040-042>045-040415-
/O.COR.KCHS.WI.Y.0001.000000T0000Z-230304T0500Z/
Jenkins-Screven-Candler-Bulloch-Tattnall-Evans-Allendale-Hampton-
Inland Colleton-Dorchester-Inland Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Reidsville, Claxton, Allendale, Hampton, Yemassee, Walterboro, 
Saint George, Summerville, Goose Creek, and Moncks Corner
403 PM EST Fri Mar 3 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of southeast Georgia and southeast South 
  Carolina.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
312 
WWUS72 KCHS 032240
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
540 PM EST Fri Mar 3 2023

GAZ101-118-SCZ047-051-040500-
/O.EXA.KCHS.WI.Y.0001.000000T0000Z-230304T0500Z/
Effingham-Inland Chatham-Inland Jasper-Coastal Jasper-
Including the cities of Rincon, Springfield, Garden City, Pooler,
Savannah, Ridgeland, Levy, Chelsea, and Jasper
540 PM EST Fri Mar 3 2023

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...South to southwest winds 20 to 30 mph with gusts up to 
  40 mph.

* WHERE...In Georgia, Effingham and Inland Chatham Counties. In 
  South Carolina, Inland Jasper and Coastal Jasper Counties.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Winds will be higher on bridges and overpasses. This 
  may cause difficult driving conditions for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GAZ087-088-099-100-114-115-SCZ040-042>045-048>050-052-040500-
/O.CON.KCHS.WI.Y.0001.000000T0000Z-230304T0500Z/
Jenkins-Screven-Candler-Bulloch-Tattnall-Evans-Allendale-Hampton-
Inland Colleton-Dorchester-Inland Berkeley-Beaufort-
Coastal Colleton-Charleston-Tidal Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Reidsville, Claxton, Allendale, Hampton, Yemassee, Walterboro, 
Saint George, Summerville, Goose Creek, Moncks Corner, Beaufort, 
Hilton Head Island, Edisto Beach, Charleston, North Charleston, 
Mount Pleasant, and Daniel Island
540 PM EST Fri Mar 3 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...South to southwest winds 20 to 30 mph with gusts up to 
  45 mph.

* WHERE...Portions of southeast Georgia and southeast South 
  Carolina.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Winds will be higher on bridges and overpasses. This 
  may cause difficult driving conditions for high profile 
  vehicles

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
962 
WWUS72 KCHS 040512
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
1212 AM EST Sat Mar 4 2023

SCZ044-045-048>050-052-040800-
/O.EXP.KCHS.WI.Y.0001.000000T0000Z-230304T0500Z/
/O.NEW.KCHS.WI.Y.0002.230304T0512Z-230304T0800Z/
Dorchester-Inland Berkeley-Beaufort-Coastal Colleton-Charleston-
Tidal Berkeley-
Including the cities of Saint George, Summerville, Goose Creek, 
Moncks Corner, Beaufort, Hilton Head Island, Edisto Beach, 
Charleston, North Charleston, Mount Pleasant, and Daniel Island
1212 AM EST Sat Mar 4 2023

...WIND ADVISORY IN EFFECT UNTIL 3 AM EST EARLY THIS MORNING...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Dorchester, Inland Berkeley, Beaufort, Coastal 
  Colleton, Charleston and Tidal Berkeley Counties.

* WHEN...Until 3 AM EST early this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GAZ087-088-099>101-114-115-118-SCZ040-042-043-047-051-040615-
/O.EXP.KCHS.WI.Y.0001.000000T0000Z-230304T0500Z/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Chatham-Allendale-Hampton-Inland Colleton-Inland Jasper-
Coastal Jasper-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Rincon, Springfield, Reidsville, Claxton, Garden City, Pooler, 
Savannah, Allendale, Hampton, Yemassee, Walterboro, Ridgeland, 
Levy, Chelsea, and Jasper
1212 AM EST Sat Mar 4 2023

...WIND ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Mar 3, 1:06 AM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Mar 3, 1:06 AM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
106 AM EST Fri Mar 3 2023

.SYNOPSIS...
High pressure will prevail through tonight. A cold front will
move through Friday night, followed by cooler high pressure
through early next week. Another front will affect the area on
Tuesday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
At 1 AM: KCLX detected a cluster of light showers over portions
of Charleston and Berkeley Counties, drifting to the NE. This
activity should lift north of the forecast area over the next
hour.

Winds are gradually turning east and southeast in response a
broad cyclonic flow around intense low pressure moving into the
Arklatex region. A developing warm front across the local
counties lifts north and appears to become merged with a pre-
existing stationary front north of the area by morning. This
keeps us in a relatively warm air mass with extensive cloud
cover and elevated dew points. On average just 60-65 degrees
will be all we can get down to, which is near or greater than 15
degrees above climo.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/...
A potent upper low will move northeast toward the Great Lakes on
Friday while a surface cold front approaches the local area. A
strong southerly flow will develop on Friday ahead of the front.
The brunt of the synoptic forcing will remain well north of the
forecast area and the moisture return will be quite limited. In
fact, most guidance shows an area of lower PW moving through the
eastern half of the area late Friday morning through the early
afternoon. Sfc dewpoints are not expected to rise much above
60-61F on Friday. Even with highs pushing into the low to mid
80s, there will be practically no surface-based instability for
the majority of daylight hours. Some guidance shows a nose of
500-1000 J/kg SBCAPE moving into our far western zones early
Friday evening, then decreasing through mid-evening due to the
loss of solar heating. The cold front should move through mid to
late Friday evening, bringing at least scattered showers and
isolated thunderstorms.

The shear parameters Friday afternoon and Friday night are very
impressive. 0-6 km bulk shear will be 60-70 kt and 0-3 km SRH
of 350-450 m2/s2. However, the only real instability looks to be
late Friday afternoon through early evening across the far
western zones. Thus, a few severe thunderstorms will be possible
in this area, especially if convection manages to organized
upstream and then push into our area later in the day Friday.
Damaging straight line winds will be the primary threat, though
an isolated tornado cannot be ruled out. The severe weather
potential should diminish by late Friday evening, with mainly
just showers accompanying the front as it moves through
overnight.

Strong southerly winds are expected on Friday. 1000 mb
geostrophic winds increase to 40-45 kt Friday afternoon and
50-60 kt Friday evening. The mixed layer should deepen to
3000-4000 feet Friday afternoon, allowing the stronger winds
aloft to be tapped. We're currently forecasting a period of
18-23 kt sustained winds with gusts of 28-33 kt from late Friday
morning through the evening hours. This is just below our Wind
Advisory criteria. We did, however, issue a Lake Wind Advisory
for Lake Moultrie since the criteria is lower.

Slightly cooler, drier high pressure will build into the area
Saturday through Sunday, though temps will remain above normal.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Broad high pressure over the Gulf of Mexico will build into the
forecast area, yielding zonal flow aloft. At the surface, high
pressure will extend into the region from the east. A cold front
could move into the forecast area Tuesday or Wednesday,
resulting in scattered showers. Temperatures will be above
normal.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
VFR expected this morning and afternoon. Low pressure will
track from the mid-Mississippi River Valley this morning,
reaching the Ohio River Valley by this evening. The associated
cold front will sweep east across the Deep South today, timed to
reach KCHS/KJZI/KSAV by late this evening. The pressure
gradient is expected to tighten significantly this morning.
Southwest winds should develop gusts near 20 kts by mid-morning,
increasing to around 30 kts this afternoon and evening. High
resolution guidance indicates that a band of showers with
embedded thunderstorms will reach the terminals late this
evening. At this time, the TAFs will feature MVFR visibility
during moderate showers, beginning by 5Z.

Extended Aviation Outlook: Brief flight restrictions possible
Friday night as a cold front moves through, accompanied by
scattered showers and tstms.

&&

.MARINE...
Tonight: High pressure extends across the southwest Atlantic
Ocean to the southeast Gulf of Mexico and northwest Caribbean.
Meanwhile, a strong low pressure system will move through the
Arklatex region and drags a cold front over the western Gulf of
Mexico. The pressure pattern is somewhat nebulous early on
leading to variable winds. But eventually we get into SE to S
flow between the marine high and the continental low pressure
system. Winds won't be any higher than about 10 or 12 kt through
the night, with seas mainly 2-4 feet. One concern is the risk
for a little sea fog within this semi-favorable flow. The shelf
waters might be a little too warm though for much to happen in
this regard. So we will leave out of the forecast, but continue
to monitor trends, satellite and webcams.

Friday: Strong southerly winds will develop, peaking Friday
evening ahead of the cold front. A period of Gale force gusts
looks likely for the SC nearshore waters Friday night so we have
issued a Gale Warning. Solid Small Craft Advisory conditions
should set up on the GA nearshore waters and in Charleston
Harbor by midday Friday, continuing through Friday night. We
also expect Small Craft Advisory conditions through Friday
afternoon on the GA offshore waters, then Gale conditions
possible Friday night. Since the confidence in the Gales on the
GA offshore waters is slightly lower than for the SC nearshore
waters, we issued a Gale Watch for Friday night.

Conditions will drastically improve on Saturday as high pressure
builds in. 6 ft seas may persist over some zones until early to
mid afternoon. Otherwise, the only other item of note is a
period of enhanced NE winds Sunday and Sunday night, but the
current forecast keeps this below advisory levels.

&&

.CLIMATE...
Record High Temperatures:

March 3:
KCHS: 86/1976
KCXM: 80/2022
KSAV: 85/1976

Record High Minimum Temperatures:

March 2:
KCHS: 66/1997
KCXM: 64/2017
KSAV: 66/2012

March 3:
KCHS: 64/1997
KCXM: 65/1997
KSAV: 65/1899

March 4:
KCHS: 63/2008
KCXM: 65/1917
KSAV: 65/2008

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory from noon today to 7 AM EST Saturday for
     SCZ045.
MARINE...Small Craft Advisory from noon today to 7 AM EST Saturday for
     AMZ330-354.
     Gale Warning from 5 PM this afternoon to 7 AM EST Saturday for
     AMZ350-352.
     Small Craft Advisory from noon today to 7 PM EST this evening
     for AMZ374.
     Gale Watch from this evening through Saturday morning for
     AMZ374.

&&

NEAR TERM...NED
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...NED
MARINE...
CLIMATE...
Hazardous weather outlook, Mar 2, 3:40 PM EST, 11 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
340 PM EST Thu Mar 2 2023

AMZ330-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-
032045-
Charleston Harbor-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-Jenkins-Screven-Candler-Bulloch-
Effingham-Tattnall-Evans-Inland Bryan-Coastal Bryan-Inland Chatham-
Coastal Chatham-Long-Inland Liberty-Coastal Liberty-Inland McIntosh-
Coastal McIntosh-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
340 PM EST Thu Mar 2 2023

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Severe Weather: Thunderstorms are possible late Friday afternoon
through Friday evening ahead of a cold front. The greatest risk for
severe thunderstorms will be across inland portions of GA and SC.
Damaging wind gusts will be the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ045-032045-
Inland Berkeley-
340 PM EST Thu Mar 2 2023

...LAKE WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO 7 AM EST
SATURDAY FOR LAKE MOULTRIE...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Wind Advisory.

Severe Weather: Thunderstorms are possible late Friday afternoon
through Friday evening ahead of a cold front. The greatest risk for
severe thunderstorms will be across inland portions of GA and SC.
Damaging wind gusts will be the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ350-352-032045-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
340 PM EST Thu Mar 2 2023

...GALE WARNING IN EFFECT FROM 5 PM FRIDAY TO 7 AM EST SATURDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ374-032045-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
340 PM EST Thu Mar 2 2023

...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

Nearby

Wind Advisories in Georgia, 2023Wind Advisories in South Carolina, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.